Wyoming, 2003

Hail in Wyoming, June 15, 2003

June 15, 2003 · NWS UNR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 15, 1:45 PM MST, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 15, 1:45 PM MST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
245 PM MDT SUN JUN 15 2003

LATEST SFC ANALYSIS PLACES LOW OVER SE MT WITH SEVERAL TROFS NOTED
ACROSS NE WY WRN SD. WV AND VIS REVEAL CONVECTIVE CLOUDS AND PRECIP
MOVING ACROSS BIG HORNS...ASSOCD WITH WEAK VORT MAX TOPPING UPPER
RIDGE. SFC OBS AND SATELLITE INDC A DRY LINE OVER WRN CAMPBELL CNTY
WY...WITH TD IN THE UPPER 30S AND 40S AS OPPOSED TO 50S ELSEWHERE.
KUDX INDC ISOLD TSTMS OVER BLACK HILLS AND S-CENT SD.

12Z MODELS INITIALIZE WELL AND SHOW GOOD AGREEMENT THROUGH 60HRS.
TNGT WILL EXPECT SCT TSTMS OVER EXTREME NRN AND WRN ZONES AS WELL
AS BLACK HILLS. ISOLD EVENING CONVECTION IS ANTICIPATED OVER THE SD
PLAINS...MAINLY S-CENT SD. WEAK VORT MAX WILL MOVE ACROSS SE MT/ND
TNGT. WITH AN UNSTABLE ATMO IN PLACE WITH AMPLE MOISTURE AND GOOD
HEATING TODAY TSTMS ARE EXPECTED. MANY SFC FEATURES ASSOCD WITH
UPPER DYNAMICS SUCH AS DRY LINE AND TWO SFC TROFS ACROSS WRN SD.
MAIN ENERGY WILL REMAIN N OF CWFA...HOWEVER NRN ZONES AND NRN
PORTIONS OF WRN ZONES IN NE WY WILL SEE ENOUGH UPPER LEVEL SUPPORT
TO ENHANCE HEATING AND SFC FEATURES FOR SCT TSTMS TONIGHT. ADEQUATE
INSTABILITY WILL COMBINE WITH FAVORABLE SHEAR PROFILES FOR SOME
STORMS TO BE SEVERE THIS EVENING MAINLY EXTREME NE WY AND NW SD.

IN THE EXTENDED WILL SEE SPLIT FLOW ALOFT THROUGH MID WEEK...WITH
NRN STREAM RIDGING AND SRN STREAM TROF. PATTERN SHIFTS A BIT THU/FRI
WITH RIDGE DOMINATING CENT U.S. AS SW U.S. CLOSED LOW DEVELOPS. INTO
THE WEEKEND THIS DEVELOPS INTO A BROAD NW U.S. UPPER LOW AS CENT
U.S. RIDGE BREAKS DOWN. THIS IS CONSISTENT WITH PREVIOUS RUNS.

MODEL GUIDANCE LOOKS GOOD AND HAVE NOT CHANGED MUCH.

.UNR...NONE.

99
Hazardous weather outlook, Jun 15, 5:40 AM MST, 13 hours 10 minutes before
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-161300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
640 AM MDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. THERE IS
A SLIGHT RISK SOME OF THESE STORMS WILL BECOME SEVERE OVER
NORTHEASTERN WYOMING AND NORTHWEST SOUTH DAKOTA WITH THE PRIMARY
THREAT BEING HAIL LARGER THAN 3/4 INCH. SOME OF THESE STORMS OVER
NORTHWEST SOUTH DAKOTA AND THE BLACK HILLS MAY MOVE SLOWLY
PRODUCING SOME LOCALLY HEAVY RAIN. MORE SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO MOVE INTO NORTHEASTERN WYOMING AND NORTHWEST SOUTH DAKOTA
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
ENTIRE AREA ONCE AGAIN. THE MAIN CONCERN WITH THESE STORMS WILL BE
THE SLOW MOVEMENT IN A VERY MOIST ENVIRONMENT...CREATING A POTENTIAL
FOR SOME FLASH FLOODING. THE AREAS OF GREATEST CONCERN ARE IN AND
AROUND THE BLACK HILLS...FAR SOUTHWEST SOUTH DAKOTA AND NORTHEAST
WYOMING. A COUPLE OF THESE STORMS MAY BECOME SEVERE AS WELL...
ESPECIALLY IN AND AROUND THE BLACK HILLS WITH HAIL THE PRIMARY
THREAT.

SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED ON TUESDAY AND FRIDAY
ACROSS THE AREA. TUESDAY MAY SEE ANOTHER DAY WHERE SOME LOCALLY
HEAVY RAIN MAY OCCUR...ESPECIALLY OVER THE BLACK HILLS.  MORE
ORGANIZED STORMS ARE AGAIN EXPECTED FOR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Local storm report, Jun 15, 4:05 PM MST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
505 PM MDT SUN JUN 15 2003

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0447 PM    2 SE VETAL                SD   .75 INCH HAIL
06/15/03   BENNETT                        REPORTED BY STORM
                                          SPOTTER. HAIL COVERING
                                          GROUND.
Local storm report, Jun 15, 4:24 PM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
524 PM MDT SUN JUN 15 2003

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0455 PM    VETAL                     SD   .75 INCH HAIL
06/15/03   BENNETT                        REPORTED BY PUBLIC.
Local storm report, Jun 15, 4:35 PM MST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
535 PM MDT SUN JUN 15 2003

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    TUTHILL                   SD   1 INCH HAIL
06/15/03   BENNETT                        REPORTED BY PUBLIC.

0520 PM    10 E MARTIN               SD   .75 INCH HAIL
06/15/03   BENNETT                        REPORTED BY PUBLIC.

0525 PM    TUTHILL                   SD   1 INCH HAIL
06/15/03   BENNETT                        REPORTED BY PUBLIC.
Local storm report, Jun 15, 4:51 PM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
551 PM MDT SUN JUN 15 2003

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    8 SE MARTIN               SD   1.75 INCH HAIL
06/15/03   BENNETT                        REPORTED BY PUBLIC.

0545 PM    8 SE MARTIN               SD   60 MPH TSTM GUST
06/15/03   BENNETT                        REPORTED BY PUBLIC.
Local storm report, Jun 15, 5:34 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
634 PM MDT SUN JUN 15 2003

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    15 S MARTIN               SD   WIND DAMAGE
06/15/03   BENNETT                        GREEN HOUSE BLEW OVER.
                                          REPORTED BY PUBLIC.
                                          WINDS ESTIMATED AT 70
                                          MPH.

0615 PM    14 NW BELLE FOURCHE       SD   60 MPH TSTM GUST
06/15/03   BUTTE                          REPORTED BY PUBLIC.
Local storm report, Jun 15, 6:42 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
742 PM MDT SUN JUN 15 2003

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0652 PM    8 W SPEARFISH             SD   .75 INCH HAIL
06/15/03   LAWRENCE                       REPORTED BY COOPERATIVE
                                          OBSERVER.

0652 PM    8 WNW SPEARFISH           SD   .88 INCH HAIL
06/15/03   LAWRENCE                       REPORTED BY STORM
                                          SPOTTER.

0705 PM    HOOVER                    SD   60 MPH TSTM GUST
06/15/03   BUTTE                          REPORTED BY STORM
                                          SPOTTER.

0720 PM    1 N RALPH                 SD   60 MPH TSTM GUST
06/15/03   HARDING                        REPORTED BY COOPERATIVE
                                          OBSERVER.

0720 PM    11 NE CASTLE ROCK         SD   60 MPH TSTM GUST
06/15/03   BUTTE                          REPORTED BY STORM
                                          SPOTTER.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Campbell

When
June 15, 6:50 PM MST to 7:05 PM MST
Where
Campbell County, 10 mi SE of Wright
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.617, -105.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364071.